MAUDE Adverse Event Report: TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 4; HYALURONIC ACID DERMAL FILLER
Lot Number 23292FL0
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside of the usa in australia.On 03-dec-2024, the australian subsidiary notified teoxane geneva of an adverse event.According to the information received on 12-jan-2025, a patient was injected with the following products: 1.2 ml of rha 4 in both mid cheeks on (b)(6) 2024 using a bd syringe and the bolus technique (current complaint).1.8 ml of ultra deep in both cheeks (0.8 ml) on (b)(6) 2024 and chin (1ml) using a bd syringe and the bolus technique (rc/2501030).1.0 ml of rha 3 in the lips on (b)(6) 2024 using a bd syringe and the bolus and fanning techniques.(rc/2501031).10 days later, on (b)(6) 2024, the patient experienced droppy right eye (possible eyelid ptosis).The patient was prescribed eye drops (pilocarpine), was advised to not touch the eye.Approximately 1 month later, on (b)(6) 2024, the eye symptoms improved and the eye drops were stopped.The international medical expert was contacted for guidance regarding the ptotis, and according to the information received on 30-jan-2025, this case might be eventually a case of ophthalmoplegia following ha fillers injections, without vision loss of other symptomatology as ha fillers can accidentally decrease blood flow to levator muscle.Therefore, from that date the case was assessed as reportable for this eye impairment.This case was reported to fda without respecting the timelines for reporting.A non-conformity (ncr-00000154) was opened in our qms.In addition, 3 months after the injection, on (b)(6) 2024, the patient experienced hard lumps (also reported as granulomas but never confirmed) of moderate intensity, hot skin and redness of moderate intensity in left marionette line, both cheeks and in the chin.The patient was prescribed steroids (prednisone 25 mg) for 7 days and antibiotics (klacid) for 7 days, both treatments starting on (b)(6) 2024.On (b)(6) 2024, the patient also experienced swelling of the face and areas of chin and cheeks.On (b)(6) 2024, an intralesional steroid was injected to the patients (1ml of 10% kena kort with 0.5 ml of lydocaïne with 2% of adrenaline).The steroids treatment was reduced to 10 mg for 7 days and a new antibiotic treatment (minocycline 10 mg daily) was initiated.A potential infection was mentioned by the nurse in her notes but was also never confirmed.On (b)(6) 2024, the hard lumps were improving but a new area of the lateral lips was swollen.Despite several reminders no additional information was retrieved, therefore the case was closed as this.
 
Additional Manufacturer Narrative
According to the information received, this case seemed to be linked to an injection site movement impairment, diagnosed as a potential ophthalmoplegia.Local reactions that may manifest as movement impairment after injection are well-known and documented adverse reactions to hyaluronic acid filler injections.These reactions are related to the traumatic environment of the injection, vary according to injection volume, technique, and patient factors, and are usually resolved spontaneously.Several causes have been hypothesized in the literature, including nerve compression (by the product or by tissue swelling following the procedure).In turn, this can induce pain and other complications, such as a transient loss of sensitivity in the affected areas.In addition, the risk of such adverse reactions is mentioned in the instructions for use of products.It has to be noted that in this case other symptoms were reported after the resolution of this reaction, assessed as delayed inflammatory reactions.Delayed inflammatory reactions that may manifest as lumps, induration, hot skin, redness, swelling, weeks to years after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They may be related to a delayed immune response or to a bacterial infection.They can be triggered by patient predisposition, trauma, vaccines, or infections.Additionally, rha 4 product, was injected to the patient with a bd syringe.Rha 4 product is a ready to use product.Product deconditioning constitutes a misuse use for which the safety and performance of the product cannot be guaranteed.

Brand Name
RHA 4
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key22184580
Report Number3005975625-2025-00046
Device Sequence Number20986862
Product Code LMH
UDI-Device Identifier07640173232704
UDI-Public01076401732327041023292FL017250730
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2025
Device Lot Number23292FL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Initial Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale